Taiwanese Journal of Mathematics

Invariant Subsets and Homological Properties of Orlicz Modules over Group Algebras

Rüya Üster and Serap Öztop

Advance publication

This article is in its final form and can be cited using the date of online publication and the DOI.

Full-text: Open access


Let $G$ be a locally compact group with left Haar measure. We study the closed convex left invariant subsets of $L^{\Phi}(G)$ and characterize affine mappings from the space of nonnegative functions in $L^{1}(G)$ of norm $1$ into $L^{\Phi}(G)$ spaces. We apply the results to the study of the multipliers of $L^{\Phi}(G)$. We also investigate the homological properties of $L^{\Phi}(G)$ as a Banach left $L^{1}(G)$-module such as projectivity, injectivity and flatness.

Article information

Taiwanese J. Math., Advance publication (2019), 15 pages.

First available in Project Euclid: 19 September 2019

Permanent link to this document

Digital Object Identifier

Primary: 43A15: $L^p$-spaces and other function spaces on groups, semigroups, etc. 43A22: Homomorphisms and multipliers of function spaces on groups, semigroups, etc. 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.) 46H25: Normed modules and Banach modules, topological modules (if not placed in 13-XX or 16-XX)
Secondary: 43A20: $L^1$-algebras on groups, semigroups, etc.

locally compact group Orlicz space invariant set convex set group algebra Banach module projectivity injectivity flatness compact multiplier


Üster, Rüya; Öztop, Serap. Invariant Subsets and Homological Properties of Orlicz Modules over Group Algebras. Taiwanese J. Math., advance publication, 19 September 2019. doi:10.11650/tjm/190903. https://projecteuclid.org/euclid.twjm/1568858572

Export citation


  • I. Akbarbaglu and S. Maghsoudi, Banach-Orlicz algebras on a locally compact group, Mediterr. J. Math. 10 (2013), no. 4, 1937–1947.
  • C. A. Akemann, Some mapping properties of the group algebras of a compact group, Pacific J. Math. 22 (1967), 1–8.
  • C. Bennett and R. Sharpley, Interpolation of Operators, Pure and Applied Mathematics 129, Academic Press, London, 1988.
  • B. Brainerd and R. E. Edwards, Linear operators which commute with translations I: Representation theorems, J. Austral. Math. Soc. 6 (1966), 289–327.
  • H. G. Dales, Banach Algebras and Automatic Continuity, London Mathematical Society Monographs, New Series, 24, Oxford University Press, New York, 2000.
  • H. G. Dales and M. E. Polyakov, Homological properties of modules over group algebras, Proc. London Math. Soc. (3) 89 (2004), no. 2, 390–426.
  • R. S. Doran and J. Wichmann, Approximate Identities and Factorization in Banach Modules, Lecture Notes in Mathematics 768, Springer-Verlag, Berlin, 1979.
  • J. Faraut, Analysis on Lie Groups: An introduction, Cambridge Studies in Advanced Mathematics 110, Cambridge University Press, Cambridge, 2008.
  • A. Ya. Helemskii, The Homology of Banach and Topological Algebras, Mathematics and its Applications (Soviet Series) 41, Kluwer Academic Publishers, Dordrecht, 1989.
  • E. Hewitt and K. A. Ross, Abstract Harmonic Analysis II: Structure and analysis for compact groups analysis on locally compact abelian groups, Springer-Verlag, Berlin, 1997.
  • B. E. Johnson, Cohomology in Banach Algebras, Memoirs of the American Mathematical Society 127, American Mathematical Society, Providence, R.I., 1972.
  • R. Larsen, An Introduction to the Theory of Multipliers, Die Grundlehren der mathematischen Wissenschaften, Band 175, Springer-Verlag, Heidelberg, 1971.
  • A. T. M. Lau, Closed convex invariant subsets of $L_{p}(G)$, Trans. Amer. Math. Soc. 232 (1977), 131–142.
  • A. T. M. Lau and V. Losert, Complementation of certain subspaces of $L_{\infty}(G)$ of a locally compact group, Pacific J. Math. 141 (1990), no. 2, 295–310.
  • W. A. Majewski and L. E. Labuschagne, On applications of Orlicz spaces to statistical physics, Ann. Henri Poincaré 15 (2014), no. 6, 1197–1221.
  • A. Osançl\iol and S. Öztop, Weighted Orlicz algebras on locally compact groups, J. Aust. Math. Soc. 99 (2015), no. 3, 399–414.
  • S. Öztop and E. Samei, Twisted Orlicz algebras I, Studia Math. 236 (2017), no. 3, 271–296.
  • ––––, Twisted Orlicz algebras II, Math. Nachr. 292 (2019), no. 5, 1122–1136.
  • S. Öztop, E. Samei and V. Shepelska, Weak amenability of weighted Orlicz algebras, Arch. Math. (Basel) 110 (2018), no. 4, 363–376.
  • G. Racher, On the projectivity and flatness of some group modules, in: Banach Algebras 2009, 315–325, Banach Center Publications 91, Polish Acad. Sci. Inst. Math., Warsaw, 2010.
  • M. M. Rao and Z. D. Ren, Theory of Orlicz Spaces, Marcel Dekker, New York, 1991.
  • R. A. Ryan, Introduction to Tensor Products of Banach Spaces, Springer Monographs in Mathematics, Springer-Verlag London, London, 2002.
  • S. Sakai, Weakly compact operators on operator algebras, Pacific J. Math. 14 (1964), 659–664.
  • J. G. Wendel, Left centralizers and isomorphisms of group algebras, Pacific J. Math. 2 (1952), 251–261.